The FDA is alerting health care professionals and patients of a voluntary recall of compounded multivitamin capsules that have high amounts of Vitamin D3 (Cholecalciferol). The product was distributed nationwide by Glades Drugs in Pahokee, Florida. FDA has received several reports of adverse reactions that may be associated with this recalled product.
Taking this supplement may cause vitamin D toxicity, which can be life-threatening if left untreated. There may not be any symptoms at first, so stop taking this product immediately and seek medical attention even if you feel well.
The symptoms of short-term vitamin D toxicity include confusion, increased urination, increased thirst, loss of appetite, vomiting, and muscle weakness. Acute hypercalcemia can increase the tendency of heart arrhythmias and seizures and can increase the effects of some prescription drugs. Long-term toxicity can cause kidney failure, increase in calcium deposits in the blood and soft tissue, bone demineralization and pain. Anyone who has liver disease or chronic liver failure is at increased risk for developing these symptoms.
Health care providers should quarantine this product, stop selling it to consumers, and return it to the manufacturer. Anyone taking this product should stop taking it immediately. See a doctor even if you aren’t experiencing symptoms and tell her about this recall.
If you have experienced adverse reactions after consuming this product, report it to the FDA. The MedWatch Adverse Event Reporting program is online.